Alert archive / Michigan / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 24, 2004, 2:45 AM EDT for Wayne County, Michigan. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2004, 2:45 AM EDT (06:45 UTC)
- Expired
- May 24, 2004, 3:45 AM EDT
- In force
- 60 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Wayne County, MI
The radar
The Detroit radar (KDTX), 44 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
188 WUUS53 KDTX 240645 SVRDTX MIC163-240745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 245 AM EDT MON MAY 24 2004 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 345 AM EDT * AT 246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR DEARBORN...OR ABOUT 10 MILES WEST OF DOWNTOWN DETROIT...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOWNTOWN DETROIT AROUND 300 AM EDT GROSSE POINTE AROUND 310 AM EDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4235 8353 4222 8345 4234 8286 4247 8285 $$ RBP / SHULER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:00 AM EDT, 45 minutes earlier.
Area forecast discussion, May 24, 2:00 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 200 AM EDT MON MAY 24 2004 .DISCUSSION... MORE RAIN ON THE WAY FOR TUESDAY. THE QUESTION IS...HOW MUCH? FLOOD WARNING CONTINUES FOR ALL OF SOUTHEAST MICHIGAN THROUGH NOON TODAY...AS RIVERS ARE STILL RESPONDING FROM YESTERDAYS HEAVY RAIN. STRONG CUTOFF LOW TRACKING NORTHEAST THROUGH THE U.P. OF MICHIGAN THIS MORNING. WATER VAPOR IMAGERY INDICATING DRY SLOT PUNCHING INTO LOWER MICHIGAN...AS THE SURFACE COLD FRONT SWINGS THROUGH SOUTHERN LOWER MICHIGAN. PLENTY OF COOL AIR BEHIND THE FRONT...AS TEMPERATURES HAVE FALLEN INTO THE 40S BACK ACROSS WISCONSIN. TIGHT BAROCLINIC ZONE REMAINS OVER SOUTHEAST MICHIGAN...AS A FRONTAL BOUNDARY WHICH HAS PLAGUED OUR CWA DURING THE PAST COUPLE OF DAYS NEVER DID MAKE IT INTO SAGINAW TODAY. AT 5Z...THERE WAS ABOUT A 20 DEGREE TEMPERATURE DIFFERENCE BETWEEN FLINT AND SAGINAW (FNT 72/MBS 53). EXPECTING TO HAVE THE SEVERE THUNDERSTORM WATCH DROPPED BY ZONE ISSUANCE TIME...AS CONVECTION HAS STRUGGLED TO BECOME ORGANIZED. STILL WILL PROBABLY HAVE TO ACCOUNT FOR SCATTERED ACTIVITY EARLY IN THE ZONES. SHORTWAVE RIDGING LOOKS TO BE MOVING IN A LITTLE SLOWER THAN WHAT IT LOOKED LIKE YESTERDAY. ETA CU RULE SUGGESTING CLOUDY/MOSTLY CLOUDY THROUGH EARLY AFTERNOON...THEN BECOMING PARTLY SUNNY. WITH CYCLONIC FLOW OVER THE REGION THROUGH EARLY AFTERNOON AND A SATURATED GROUND...WILL CARRY MOSTLY CLOUDY TODAY DUE DO THE AMOUNT OF LOW LEVEL MOISTURE. WITH LACK OF SUN...WILL ALSO TWEAK DOWN TEMPERATURES INTO THE UPPER 60S TO LOWER 70S. WITH THE SUBSIDENCE INVERSION LOWERING DURING THE EVENING...IT IS POSSIBLE/LIKELY LOW CLOUDS WILL REMAIN TRAPPED THROUGH THE NIGHT. ETA BUFKIT RH PROFILES CERTAINLY THINK SO...AS LOWEST 4000 FEET ARE SATURATED. WILL CARRY MOSTLY CLOUDY FOR TONIGHT. POSITIVELY TILTED LONGWAVE TROUGH OVER THE WESTERN CONUS ON MONDAY WILL GIVE WAY TO CUTOFF LOW DEVELOPING OVER CALIFORNIA. SHORTWAVE(S) TO TRACK NORTHEAST OUT OF THE CENTRAL PLAINS ON TUESDAY. SHORT TERM MODELS DIVERGE SIGNIFICANTLY OVER THE LOWER GREAT LAKES BY THIS TIME DUE TO THE VARIOUS CONVECTIVE SCHEMES USED BY EACH MODEL. ALTHOUGH THE ETA/ETAXX IS USUALLY FAVORED FOR CONVECTION...WILL NOT TOTALLY DISCOUNT THE CHANCE OF SHOWERS AND THUNDERSTORMS ADVERTISED BY THE GFS AND NGM FOR TUESDAY EVENING. WITH THE UKMET SIMILAR TO ETA (DRY TUESDAY EVENING)...THAT DOES SEEM LIKE THE WAY TO LEAN HOWEVER. WITH PRECIPITABLE WATER VALUES RUNNING NEAR 1.50 INCHES ONCE AGAIN...ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE. A LOT WILL DEPEND ON WHETHER OR NOT ANY MCS SURVIVES THE TRACK INTO LOWER MICHIGAN ON TUESDAY. FINALLY A PATTERN SHIFT BEYOND TUESDAY...WITH PREDOMINANT NORTHWEST FLOW OVER THE GREAT LAKES REGION THROUGH FRIDAY. PRETTY GOOD SHOT OF COOL AIR WEDNESDAY/WEDNESDAY NIGHT...AS 850 MB TEMPS FALL TO NEAR 2 C. WILL CONTINUE WITH MAXES IN THE UPPER 60S TO NEAR 70...AS THE THERMAL TROUGH AXIS DOES NOT MOVE IN UNTIL WEDNESDAY EVENING. WE SHOULD BE WELL MIXED DURING THE MORNING HOURS...ALLOWING TEMPS TO CLIMB RAPIDLY. GFS INDICATING STEEP LOW LEVEL LAPSE RATES...WITH LOW LEVEL CAPES NEAR 50 J/KG. THIS COULD BE GOOD ENOUGH FOR A FEW SPRINKLES. HOWEVER...GFS USUALLY IS OVERDONE WITH THE AMOUNT OF MOISTURE. COOL NIGHT SETTING UP FOR WEDNESDAY NIGHT...AS SURFACE RIDGE AXIS EXPECTED TO MOVE OVER SOUTHEAST MICHIGAN BY THURSDAY MORNING. JUST ABOUT EVERYONE SHOULD SEE TEMPS FALLING INTO THE 40S. SHORTWAVE/WARM FRONT STILL EXPECTED TO AFFECT THE REGION ON THURSDAY. THUS...CURRENT EXTENDED ZONES LOOK TO BE IN DECENT SHAPE. THE ONLY CHANGE TO THE EXTENDED PART OF THE FORECAST WAS TO REMOVE THE POPS FROM FRIDAY AFTERNOON...AS LATEST CANADIAN/GFS APPEAR TO BE SLOWER WITH THE NEXT SHORTWAVE COMING OUT OF THE PLAINS. && .DTX WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR ALL OF SOUTHEAST MICHIGAN THROUGH NOON. && SF EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Hazardous weather outlook, May 24, 2:20 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 220 AM EDT MON MAY 24 2004 MIZ053>055-060>063-068>070-075-076-082-083-241200- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SAGINAW- SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-WASHTENAW-WAYNE- 220 AM EDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST MICHIGAN .DAY ONE...TONIGHT A FLOOD WARNING IS IN EFFECT THROUGH NOON ON MONDAY. PLEASE REFER TO THE LATEST FLOOD WARNING STATEMENTS ISSUED BY YOUR NATIONAL WEATHER SERVICE FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE REST OF TONIGHT. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAINFALL...PEA SIZE HAIL AND WIND GUSTS TO 40 MPH. THE STORMS WILL MOVE NORTHEAST AT 35 MPH. A NEARLY STATIONARY FRONTAL BOUNDARY OVER SOUTHEAST MICHIGAN WILL CONTINUE TO FOCUS SHOWER AND THUNDERSTORM ACTIVITY OVER THE REGION TONIGHT. THIS FRONTAL BOUNDARY WILL FINALLY EXIT THE AREA MONDAY MORNING. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY...WITH HEAVY RAINFALL ONCE AGAIN POSSIBLE. THESE THUNDERSTORMS WILL RESULT FROM A LOW PRESSURE SYSTEM TRACKING INTO THE AREA ALONG THIS EXISTING FRONT. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY...AND YET AGAIN FROM FRIDAY AFTERNOON INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS NOT ANTICIPATED. MIZ047>049-241200- BAY-HURON-MIDLAND- 220 PM EDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE SAGINAW VALLEY AND NORTHERN THUMB REGIONS. .DAY ONE...TONIGHT A FLOOD WARNING IS IN EFFECT THROUGH NOON ON MONDAY. PLEASE REFER TO THE LATEST FLOOD WARNING STATEMENTS ISSUED BY YOUR NATIONAL WEATHER SERVICE FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE REST OF THE NIGHT... WITH AREAS OF LOCALLY HEAVY RAINFALL POSSIBLE. THE MAIN HAZARD WITH ANY STORM FOR THE REST OF THE NIGHT WILL BE PEA SIZE HAIL AND 40 MPH WIND GUSTS. A NEARLY STATIONARY FRONTAL BOUNDARY OVER SOUTHEAST MICHIGAN WILL CONTINUE TO FOCUS SHOWER AND THUNDERSTORM ACTIVITY OVER THE REGION TONIGHT. THIS FRONTAL BOUNDARY WILL FINALLY EXIT THE AREA MONDAY MORNING. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY...WITH HEAVY RAINFALL ONCE AGAIN POSSIBLE. THESE THUNDERSTORMS WILL RESULT FROM A LOW PRESSURE SYSTEM TRACKING INTO THE AREA ALONG THIS EXISTING FRONT. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY...AND YET AGAIN FROM FRIDAY AFTERNOON INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS NOT ANTICIPATED. RBP
In the hours before
Local storm report, May 23, 9:48 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
948 PM EDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 W CARO 43.49N 83.50W
05/23/2004 0.75 INCH TUSCOLA MI TRAINED SPOTTER
&&
PRELIMINARY SUMMARY OF SEVERE EVENT IN SOUTHEAST LOWER MICHIGAN ON
SUNDAY, MAY 23RD, 2004 FROM 530 PM EDT TO 830 PM EDT.
SHULERLocal storm report, May 23, 9:50 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
950 PM EDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL LENNON 42.99N 83.93W
05/23/2004 1.00 INCH SHIAWASSEE MI TRAINED SPOTTER
0600 PM TORNADO MONTROSE 43.18N 83.89W
05/23/2004 GENESEE MI TRAINED SPOTTER
SPOTTERS WATCHED FUNNEL LOWERING TO TORNADO TOUCHDOWN AT
DUFFIELD AND MT. MORRIS
0610 PM TORNADO 5 E MOUNT MORRIS 43.12N 83.60W
05/23/2004 GENESEE MI TRAINED SPOTTER
SPOTTERS REPORTED TORNADO TOUCHDOWN AT WESTVIEW TRAILER
PARK. REPORTS OF MOBILE HOMES DAMAGED.
0645 PM TSTM WND GST 4 NW ST. CLAIR SHORES 42.53N 82.95W
05/23/2004 60 MPH MACOMB MI TRAINED SPOTTER
JUST NORTH OF ROSEVILLE...ESTIMATED WIND GUST.
0650 PM TSTM WND GST ROMULUS 42.22N 83.37W
05/23/2004 80 MPH WAYNE MI AWOS
ASOS AT DETROIT METRO RECORDED AN 80 MPH WIND GUST.
0650 PM TSTM WND DMG ROMULUS 42.22N 83.37W
05/23/2004 WAYNE MI TRAINED SPOTTER
WALL REPORTED DOWN
0650 PM TSTM WND GST ROMULUS 42.22N 83.37W
05/23/2004 60 MPH WAYNE MI TRAINED SPOTTER
I-94 NEAR METRO.
0700 PM HAIL 5 W CARO 43.49N 83.50W
05/23/2004 0.75 INCH TUSCOLA MI TRAINED SPOTTER
0702 PM TSTM WND GST DOWNTOWN DETROIT 42.33N 83.05W
05/23/2004 80 MPH WAYNE MI TRAINED SPOTTER
ONE FOOT DIAMETER TREE UPROOTED ALONG WITH 15 TO 25 LARGE
TREE LIMBS DOWNED ACROSS THE AREA.
0712 PM TSTM WND GST 2 SE FRASER 42.52N 82.92W
05/23/2004 90 MPH MACOMB MI TRAINED SPOTTER
2 FOOT DIAMETER TREE UPROOTED IN ROSEVILLE.
0715 PM TSTM WND DMG FRASER 42.54N 82.95W
05/23/2004 MACOMB MI TRAINED SPOTTER
60 MPH WIND GUSTS ESTIMATED...DAMAGE TO VERTICAL AMATEUR
RADIO ANTENNA AND POWER WIRES DOWN THROUGHOUT MACOMB
COUNTY.
0715 PM TSTM WND DMG FERNDALE 42.46N 83.13W
05/23/2004 OAKLAND MI TRAINED SPOTTER
NUMEROUS TREES DOWN IN SOUTHEASTERN OAKLAND COUNTY. WINDS
ESTIMATED BY TRAINED SPOTTER OF AT LEAST 60 MPH.
0716 PM TSTM WND DMG ST. CLAIR SHORES 42.49N 82.89W
05/23/2004 MACOMB MI TRAINED SPOTTER
75 MPH WIND...TREE DOWN ON POWER LINES.
0720 PM TSTM WND GST STERLING HEIGHTS 42.58N 83.03W
05/23/2004 65 MPH MACOMB MI TRAINED SPOTTER
0720 PM TSTM WND GST 1 N LENNON 43.00N 83.93W
05/23/2004 65 MPH SHIAWASSEE MI TRAINED SPOTTER
0720 PM TSTM WND GST 3 SW MOUNT CLEMENS 42.57N 82.92W
05/23/2004 60 MPH MACOMB MI TRAINED SPOTTER
0732 PM TSTM WND DMG ALGONAC 42.62N 82.53W
05/23/2004 ST. CLAIR MI LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE ON A HOUSE.
0735 PM TSTM WND GST 2 N UTICA 42.66N 83.02W
05/23/2004 72 MPH MACOMB MI TRAINED SPOTTER
0742 PM TSTM WND GST 2 N UTICA 42.66N 83.02W
05/23/2004 74 MPH MACOMB MI TRAINED SPOTTER
NUMEROUS BRANCHES DOWN. MEASURED AT 22 MILE ROAD AND
SCHOENHERR.
0742 PM TSTM WND GST 3 N TROY 42.62N 83.14W
05/23/2004 53 MPH OAKLAND MI TRAINED SPOTTER
WIND BURSTS WITH CLOUDS ROTATING AND MOVING EAST RAPIDLY
AT APPROXIMATELY 50 MPH.
0746 PM TSTM WND GST 7 NW GRAND BLANC 43.00N 83.72W
05/23/2004 80 MPH GENESEE MI TRAINED SPOTTER
UP TO 80 MPH WIND GUSTS ALONG WITH HALF INCH HAIL
REPORTED BY TRAINED SPOTTER.
0746 PM TSTM WND GST 1 N BURTON 43.01N 83.62W
05/23/2004 80 MPH GENESEE MI TRAINED SPOTTER
AT GENESEE AND LAPEER RD.
0749 PM TSTM WND DMG 2 N BURTON 43.03N 83.62W
05/23/2004 GENESEE MI TRAINED SPOTTER
HOME DAMAGED.
0750 PM TSTM WND DMG 3 SSW MOUNT CLEMENS 42.56N 82.90W
05/23/2004 MACOMB MI TRAINED SPOTTER
LARGE TREE LIMBS DOWN AT 15 MILE AND GRATIOT RD.
0753 PM TSTM WND GST BURTON 43.00N 83.62W
05/23/2004 70 MPH GENESEE MI TRAINED SPOTTER
MARBLE SIZE HAIL
0757 PM TSTM WND GST 1 NE BURTON 43.01N 83.61W
05/23/2004 65 MPH GENESEE MI TRAINED SPOTTER
MARBLE HAIL IN DAVISON TOWNSHIP.
0800 PM TSTM WND GST 8 W LAPEER 43.05N 83.48W
05/23/2004 55 MPH GENESEE MI TRAINED SPOTTER
0805 PM TSTM WND GST OTISVILLE 43.17N 83.52W
05/23/2004 67 MPH GENESEE MI TRAINED SPOTTER
TORRENTIAL RAIN CAUSING WIDESPREAD FLOODING.
0810 PM TSTM WND DMG FLINT 43.02N 83.69W
05/23/2004 GENESEE MI BROADCAST MEDIA
TV 12 REPORTING HUNDREDS OF TREES DOWN ALL OVER GENESEE
COUNTY.....
0814 PM TSTM WND GST 7 NE LAPEER 43.12N 83.23W
05/23/2004 80 MPH LAPEER MI TRAINED SPOTTER
UP TO 80 MPH WIND GUST ESTIMATED AT FISH LAKE AND DALEY
RD.
0821 PM TSTM WND DMG SWARTZ CREEK 42.96N 83.83W
05/23/2004 GENESEE MI TRAINED SPOTTER
TREES DOWN ALL OVER. MUCH FLOODING...ESPECIALLY ON MT
MORRIS RD NEAR THE FLINT RIVER. FLOODING ALSO AT SAGINAW
ST AND DORT HWY. WIDEPSREAD POWER OUTAGES. PEA SIZE HAIL
AND WALL CLOUD REPORTED AT SWARTZ CREEK.
0830 PM TORNADO 3 E YALE 43.13N 82.74W
05/23/2004 ST. CLAIR MI CO-OP OBSERVER
BRIEF TOUCHDOWN. NO DAMAGE.
0830 PM TSTM WND DMG 1 N YALE 43.14N 82.80W
05/23/2004 ST. CLAIR MI CO-OP OBSERVER
TREE FELL ON POWERLINES.
&&
PRELIMINARY SUMMARY OF SEVERE EVENT IN SOUTHEAST LOWER MICHIGAN ON
SUNDAY, MAY 23RD, 2004 FROM 530 PM EDT TO 830 PM EDT.
SHULERLocal storm report, May 23, 10:55 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1055 PM EDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST DUNDEE 41.96N 83.66W
05/23/2004 60 MPH MONROE MI TRAINED SPOTTER
0655 PM TSTM WND DMG REDFORD 42.39N 83.29W
05/23/2004 WAYNE MI BROADCAST MEDIA
3 LARGE TREES BLOWN DOWN NEAR THE INTERSECTION OF
BEACH-DALY AND PLYMOUTH. THE DIAMETER OF THE LARGEST TREE
WAS 2 FEET.
&&
SFLocal storm report, May 23, 10:56 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1056 PM EDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL LENNON 42.99N 83.93W
05/23/2004 1.00 INCH SHIAWASSEE MI TRAINED SPOTTER
0600 PM TORNADO MONTROSE 43.18N 83.89W
05/23/2004 GENESEE MI TRAINED SPOTTER
SPOTTERS WATCHED FUNNEL LOWERING TO TORNADO TOUCHDOWN AT
DUFFIELD AND MT. MORRIS
0610 PM TORNADO 5 E MOUNT MORRIS 43.12N 83.60W
05/23/2004 GENESEE MI TRAINED SPOTTER
SPOTTERS REPORTED TORNADO TOUCHDOWN AT WESTVIEW TRAILER
PARK. REPORTS OF MOBILE HOMES DAMAGED.
0630 PM TSTM WND GST DUNDEE 41.96N 83.66W
05/23/2004 60 MPH MONROE MI TRAINED SPOTTER
0645 PM TSTM WND GST 4 NW ST. CLAIR SHORES 42.53N 82.95W
05/23/2004 60 MPH MACOMB MI TRAINED SPOTTER
JUST NORTH OF ROSEVILLE...ESTIMATED WIND GUST.
0650 PM TSTM WND GST ROMULUS 42.22N 83.37W
05/23/2004 60 MPH WAYNE MI TRAINED SPOTTER
I-94 NEAR METRO.
0650 PM TSTM WND DMG ROMULUS 42.22N 83.37W
05/23/2004 WAYNE MI TRAINED SPOTTER
WALL REPORTED DOWN
0650 PM TSTM WND GST ROMULUS 42.22N 83.37W
05/23/2004 80 MPH WAYNE MI AWOS
ASOS AT DETROIT METRO RECORDED AN 80 MPH WIND GUST.
0655 PM TSTM WND DMG REDFORD 42.39N 83.29W
05/23/2004 WAYNE MI BROADCAST MEDIA
3 LARGE TREES BLOWN DOWN NEAR THE INTERSECTION OF
BEACH-DALY AND PLYMOUTH. THE DIAMETER OF THE LARGEST TREE
WAS 2 FEET.
0700 PM HAIL 5 W CARO 43.49N 83.50W
05/23/2004 0.75 INCH TUSCOLA MI TRAINED SPOTTER
0702 PM TSTM WND GST DOWNTOWN DETROIT 42.33N 83.05W
05/23/2004 80 MPH WAYNE MI TRAINED SPOTTER
ONE FOOT DIAMETER TREE UPROOTED ALONG WITH 15 TO 25 LARGE
TREE LIMBS DOWNED ACROSS THE AREA.
0712 PM TSTM WND GST 2 SE FRASER 42.52N 82.92W
05/23/2004 90 MPH MACOMB MI TRAINED SPOTTER
2 FOOT DIAMETER TREE UPROOTED IN ROSEVILLE.
0715 PM TSTM WND DMG FRASER 42.54N 82.95W
05/23/2004 MACOMB MI TRAINED SPOTTER
60 MPH WIND GUSTS ESTIMATED...DAMAGE TO VERTICAL AMATEUR
RADIO ANTENNA AND POWER WIRES DOWN THROUGHOUT MACOMB
COUNTY.
0715 PM TSTM WND DMG FERNDALE 42.46N 83.13W
05/23/2004 OAKLAND MI TRAINED SPOTTER
NUMEROUS TREES DOWN IN SOUTHEASTERN OAKLAND COUNTY. WINDS
ESTIMATED BY TRAINED SPOTTER OF AT LEAST 60 MPH.
0716 PM TSTM WND DMG ST. CLAIR SHORES 42.49N 82.89W
05/23/2004 MACOMB MI TRAINED SPOTTER
75 MPH WIND...TREE DOWN ON POWER LINES.
0720 PM TSTM WND GST 3 SW MOUNT CLEMENS 42.57N 82.92W
05/23/2004 60 MPH MACOMB MI TRAINED SPOTTER
0720 PM TSTM WND GST STERLING HEIGHTS 42.58N 83.03W
05/23/2004 65 MPH MACOMB MI TRAINED SPOTTER
0720 PM TSTM WND GST 1 N LENNON 43.00N 83.93W
05/23/2004 65 MPH SHIAWASSEE MI TRAINED SPOTTER
0732 PM TSTM WND DMG ALGONAC 42.62N 82.53W
05/23/2004 ST. CLAIR MI LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE ON A HOUSE.
0735 PM TSTM WND GST 2 N UTICA 42.66N 83.02W
05/23/2004 72 MPH MACOMB MI TRAINED SPOTTER
0742 PM TSTM WND GST 3 N TROY 42.62N 83.14W
05/23/2004 53 MPH OAKLAND MI TRAINED SPOTTER
WIND BURSTS WITH CLOUDS ROTATING AND MOVING EAST RAPIDLY
AT APPROXIMATELY 50 MPH.
0742 PM TSTM WND GST 2 N UTICA 42.66N 83.02W
05/23/2004 74 MPH MACOMB MI TRAINED SPOTTER
NUMEROUS BRANCHES DOWN. MEASURED AT 22 MILE ROAD AND
SCHOENHERR.
0746 PM TSTM WND GST 1 N BURTON 43.01N 83.62W
05/23/2004 80 MPH GENESEE MI TRAINED SPOTTER
AT GENESEE AND LAPEER RD.
0746 PM TSTM WND GST 7 NW GRAND BLANC 43.00N 83.72W
05/23/2004 80 MPH GENESEE MI TRAINED SPOTTER
UP TO 80 MPH WIND GUSTS ALONG WITH HALF INCH HAIL
REPORTED BY TRAINED SPOTTER.
0749 PM TSTM WND DMG 2 N BURTON 43.03N 83.62W
05/23/2004 GENESEE MI TRAINED SPOTTER
HOME DAMAGED.
0750 PM TSTM WND DMG 3 SSW MOUNT CLEMENS 42.56N 82.90W
05/23/2004 MACOMB MI TRAINED SPOTTER
LARGE TREE LIMBS DOWN AT 15 MILE AND GRATIOT RD.
0753 PM TSTM WND GST BURTON 43.00N 83.62W
05/23/2004 70 MPH GENESEE MI TRAINED SPOTTER
MARBLE SIZE HAIL
0757 PM TSTM WND GST 1 NE BURTON 43.01N 83.61W
05/23/2004 65 MPH GENESEE MI TRAINED SPOTTER
MARBLE HAIL IN DAVISON TOWNSHIP.
0800 PM TSTM WND GST 8 W LAPEER 43.05N 83.48W
05/23/2004 55 MPH GENESEE MI TRAINED SPOTTER
0805 PM TSTM WND GST OTISVILLE 43.17N 83.52W
05/23/2004 67 MPH GENESEE MI TRAINED SPOTTER
TORRENTIAL RAIN CAUSING WIDESPREAD FLOODING.
0810 PM TSTM WND DMG FLINT 43.02N 83.69W
05/23/2004 GENESEE MI BROADCAST MEDIA
TV 12 REPORTING HUNDREDS OF TREES DOWN ALL OVER GENESEE
COUNTY.....
0814 PM TSTM WND GST 7 NE LAPEER 43.12N 83.23W
05/23/2004 80 MPH LAPEER MI TRAINED SPOTTER
UP TO 80 MPH WIND GUST ESTIMATED AT FISH LAKE AND DALEY
RD.
0821 PM TSTM WND DMG SWARTZ CREEK 42.96N 83.83W
05/23/2004 GENESEE MI TRAINED SPOTTER
TREES DOWN ALL OVER. MUCH FLOODING...ESPECIALLY ON MT
MORRIS RD NEAR THE FLINT RIVER. FLOODING ALSO AT SAGINAW
ST AND DORT HWY. WIDEPSREAD POWER OUTAGES. PEA SIZE HAIL
AND WALL CLOUD REPORTED AT SWARTZ CREEK.
0830 PM TSTM WND DMG 1 N YALE 43.14N 82.80W
05/23/2004 ST. CLAIR MI CO-OP OBSERVER
TREE FELL ON POWERLINES.
0830 PM TORNADO 3 E YALE 43.13N 82.74W
05/23/2004 ST. CLAIR MI CO-OP OBSERVER
BRIEF TOUCHDOWN. NO DAMAGE.
&&
ADDED TWO NEW REPORTS TO SEVERE WEATHER EVENT ON SUNDAY MAY 23RD.
SFLocal storm report, May 24, 12:05 AM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1205 AM EDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD MACOMB TOWNSHIP 42.67N 82.92W
05/23/2004 MACOMB MI TRAINED SPOTTER
FLOODING REPORTED ALONG MIDDLE BRANCH OF CLINTON RIVER.
WATER IS UP TO THE BACK PORCHES OF MANY HOMES.
1200 PM FLOOD MEMPHIS 42.90N 82.77W
05/23/2004 MACOMB MI TRAINED SPOTTER
2 FEET OF WATER FLOODING M-19 IN MEMPHIS NEAR THE BELLE
RIVER. NUMEROUS ROADS CLOSED DUE TO FLOODING.
0100 PM FLOOD STERLING HEIGHTS 42.58N 83.03W
05/23/2004 MACOMB MI TRAINED SPOTTER
APT COMPLEX ON RIVERLAND DRIVE EAST OF VAN DYKE UNDER
WATER FROM FLOODING ALONG THE CLINTON RIVER. MANY
RESIDENTS LEFT HOMELESS. VEHICLES COVERED WITH
FLOODWATERS. RIVERLAND AMUSEMENT PARK COMPLETELY
SUBMERGED. CITY OF UTICA PARK COMPLETELY SUBMERGED.
0300 PM FLOOD 2 SE PONTIAC 42.63N 83.26W
05/23/2004 OAKLAND MI TRAINED SPOTTER
NUMEROUS VEHICLES STALLED OUT WITH WATER UP AND OVER THE
ENTIRE VEHICLES AT OPDYKE RD AND AUBURN RD.
0300 PM FLOOD 2 SE ROCHESTER 42.67N 83.10W
05/23/2004 OAKLAND MI TRAINED SPOTTER
FLOODING ACROSS DEQUINDRE RD AND 23 MILE RD
0300 PM FLOOD ROCHESTER 42.69N 83.12W
05/23/2004 OAKLAND MI TRAINED SPOTTER
BUILDING UNDERWATER AND SEVERAL CARS AND SEMI-TRUCKS
UNDER WATER ALONG CLINTON RIVER IN ROCHESTER HILLS NEAR
ROCHESTER RD.
0300 PM FLOOD 4 E PONTIAC 42.65N 83.21W
05/23/2004 OAKLAND MI TRAINED SPOTTER
FLOODING OBSERVED ON RYAN RD NEAR HAMLIN RD ALONG CLINTON
RIVER. BUILDING BEING WASHED AWAY IN RAPID FLOWING WATER.
RESIDENTS REPORTING WORST FLOODING THEY HAVE SEEN IN THE
LAST 50 YEARS.
0600 PM FLOOD 4 NNW FLUSHING 43.12N 83.87W
05/23/2004 GENESEE MI TRAINED SPOTTER
REPORTS OF 12 TO 18 INCHES OF WATER OVER THE ROAD
0600 PM FLOOD 1 N MOUNT MORRIS 43.13N 83.70W
05/23/2004 GENESEE MI TRAINED SPOTTER
REPORTS OF WIDESPREAD FLOODING. 2 FOOT FLOODING THRU
PARK.
0600 PM FLOOD 1 NE GENESEE 43.12N 83.60W
05/23/2004 GENESEE MI TRAINED SPOTTER
BUTTERNUT CREEK AT FRANCIS STREET OVERFLOWING BANK BY 6
FEET.
0705 PM FLOOD ST. CLAIR SHORES 42.49N 82.89W
05/23/2004 MACOMB MI TRAINED SPOTTER
HARPER ST BETWEEN 10 AND 11 MILE IS FLOODED OVER THE
CURB.
0725 PM FLOOD ST. CLAIR SHORES 42.49N 82.89W
05/23/2004 MACOMB MI TRAINED SPOTTER
1.5 FEET OF WATER COVERING ROADWAY.
0745 PM FLOOD FLINT 43.02N 83.69W
05/23/2004 GENESEE MI TRAINED SPOTTER
FLINT RIVER 2 FEET OVER THE BANKS AT RICHFIELD PARK.
&&
SHULERSpecial weather statement, May 24, 2:17 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 217 AM EDT MON MAY 24 2004 MIZ053>055-060>063-068>070-075-076-082-083-240645- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SAGINAW- SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-WASHTENAW-WAYNE- 217 AM EDT MON MAY 24 2004 SEVERE THUNDERSTORM WATCH NUMBER 269 HAS BEEN CANCELED. THE CANCELED COUNTIES INCLUDE... GENESEE...LAPEER...ST. CLAIR...SHIAWASSEE...SAGINAW... TUSCOLA...SANILAC...LENAWEE...LIVINGSTON...MACOMB...MONROE... OAKLAND...WASHTENAW AND WAYNE. RBP
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:23 PM EDT | Special Marine Warning | DTX | 97 min | |
| May 24, 2:56 AM EDT | Special Marine Warning | DTX | 64 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.